Milner, S.T. and McLeish, T.C.B. (1998) Reptation and contour-length fluctuations in melts of linear polymers. Physical Review Letters, 81 (3). pp. 725-728. ISSN 0031-9007
Abstract
We present an analytical theory of stress relaxation in monodisperse linear polymer melts that contains contributions from both reptation and contour-length fluctuations, modeled as in our previous work on arm retraction in star polymers. Our approach resolves two long-standing problems with reptation theory: it predicts a zero-shear viscosity eta scaling as eta similar to N-3.4 over a broad range in chain length N before reaching an asymptotic N3 dependence, and a power law omega(-alpha) in the dynamic loss modulus G "(omega) with 0 < alpha < 1/4 depending on chain length, in agreement with experiment.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 1998 The American Physical Society. Reproduced in accordance with the publisher's self-archiving policy. |
Dates: |
|
Institution: | The University of Leeds |
Academic Units: | The University of Leeds > Faculty of Engineering & Physical Sciences (Leeds) > School of Physics and Astronomy (Leeds) |
Depositing User: | Repository Officer |
Date Deposited: | 16 Aug 2006 |
Last Modified: | 24 Oct 2016 18:30 |
Published Version: | http://link.aps.org/abstract/PRL/v81/p725 |
Status: | Published |
Publisher: | American Physical Society |
Refereed: | Yes |
Identification Number: | 10.1103/PhysRevLett.81.725 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:1506 |